Alert archive / North Carolina / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Raleigh, NC
NWS Raleigh, NC issued this red flag warning at Nov 16, 2025, 12:57 AM EST for 15 counties in North Carolina. It took effect at Nov 16, 2025, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2025, 12:57 AM EST (05:57 UTC)
- In effect from
- Nov 16, 2025, 11:00 AM EST
- Expired
- Nov 16, 2025, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Nash County, NC, Orange County, NC, Person County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036 WWUS82 KRAH 160557 RFWRAH URGENT - FIRE WEATHER MESSAGE National Weather Service Raleigh NC 1257 AM EST Sun Nov 16 2025 ...DANGEROUS FIRE WEATHER CONDITIONS POSSIBLE SUNDAY... .Gusty winds combined with low relative humidity, dry fuels, and strong and shifting winds will result in the potential for dangerous fire weather conditions. NCZ007>011-021>028-041-043-162300- /O.UPG.KRAH.FW.A.0002.251116T1600Z-251116T2300Z/ /O.NEW.KRAH.FW.W.0003.251116T1600Z-251116T2300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Wake-Wilson- 1257 AM EST Sun Nov 16 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR DANGEROUS FIRE WEATHER CONDITIONS FOR NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN... The National Weather Service in Raleigh has issued a Red Flag Warning for dangerous fire weather conditions, which is in effect from 11 AM this morning to 6 PM EST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 007 Person, Fire Weather Zone 008 Granville, Fire Weather Zone 009 Vance, Fire Weather Zone 010 Warren, Fire Weather Zone 011 Halifax, Fire Weather Zone 021 Forsyth, Fire Weather Zone 022 Guilford, Fire Weather Zone 023 Alamance, Fire Weather Zone 024 Orange, Fire Weather Zone 025 Durham, Fire Weather Zone 026 Franklin, Fire Weather Zone 027 Nash, Fire Weather Zone 028 Edgecombe, Fire Weather Zone 041 Wake and Fire Weather Zone 043 Wilson. * TIMING...From 11 AM this morning to 6 PM EST this evening. * WINDS...Northwest 10 to 20 mph with frequent gusts of 25 to 35 mph and occasional gusts up to 40 mph. * RELATIVE HUMIDITY...20 to 25 percent. * TEMPERATURES...Up to 74. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
687 WWUS82 KRAH 161619 RFWRAH URGENT - FIRE WEATHER MESSAGE National Weather Service Raleigh NC 1119 AM EST Sun Nov 16 2025 ...DANGEROUS FIRE WEATHER CONDITIONS TODAY... .Gusty winds combined with low relative humidity, dry fuels, and strong and shifting winds will result in the potential for dangerous fire weather conditions. NCZ007>011-021>028-041-043-162300- /O.CON.KRAH.FW.W.0003.000000T0000Z-251116T2300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Wake-Wilson- 1119 AM EST Sun Nov 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR DANGEROUS FIRE WEATHER CONDITIONS FOR THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN... * AFFECTED AREA...Fire Weather Zone 007 Person, Fire Weather Zone 008 Granville, Fire Weather Zone 009 Vance, Fire Weather Zone 010 Warren, Fire Weather Zone 011 Halifax, Fire Weather Zone 021 Forsyth, Fire Weather Zone 022 Guilford, Fire Weather Zone 023 Alamance, Fire Weather Zone 024 Orange, Fire Weather Zone 025 Durham, Fire Weather Zone 026 Franklin, Fire Weather Zone 027 Nash, Fire Weather Zone 028 Edgecombe, Fire Weather Zone 041 Wake and Fire Weather Zone 043 Wilson. * TIMING...Until 6 PM EST this evening. * WINDS...West to Northwest at 15 to 25 mph. Frequent gusts of 25 to 35 mph and occasional gusts up to 40 or 45 mph. * RELATIVE HUMIDITY...Around 25 percent. * TEMPERATURES...In the lower to middle 70s. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
873 WWUS82 KRAH 162249 RFWRAH URGENT - FIRE WEATHER MESSAGE National Weather Service Raleigh NC 549 PM EST Sun Nov 16 2025 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST... NCZ007>011-021>028-041-043-170000- /O.EXP.KRAH.FW.W.0003.000000T0000Z-251116T2300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Wake-Wilson- 549 PM EST Sun Nov 16 2025 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING FOR DANGEROUS FIRE WEATHER CONDITIONS FOR THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN... WINDS HAVE FALLEN AND WILL REMAIN BELOW CRITICAL LEVELS THROUGH THE REMAINDER OF THIS EVENING AND OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Nov 16, 12:20 AM EST, 37 minutes earlier.
Area forecast discussion, Nov 16, 12:20 AM EST, 37 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1220 AM EST Sun Nov 16 2025 .SYNOPSIS... High pressure will hold over the Southeast ahead of a moisture- starved cold front that will move across NC on Sunday. Pacific high pressure will follow and build across and offshore the southern Middle Atlantic through Tuesday. && .NEAR TERM /THROUGH TONIGHT/... As of 310 PM Saturday... * Mild, unseasonably so at ~15-20 F above average, with high-level ceilings that may be orographically-enhanced Sun morning Nwly mid/upr-level flow will prevail over cntl NC, between a sub- tropical high over the wrn Gulf and a cyclone that will reform from the NL/ern QC border this afternoon to the srn QC/ON border by 12Z Sun. At the surface, cntl NC will remain on the nrn periphery of a sub- tropical high spanning from the Gulf to the swrn N. Atlantic and downstream of a cold front that will move sewd and extend from the DelMarVa and cntl VA wswwd into the TN and lwr MS Valleys. Point forecast soundings indicate the surface will likely decouple from an anomalously strong, ~50 kt low-level jet forecast to develop in the lee of the Appalachians overnight. So while surface winds are unlikely to be strong and gusty tonight, a steady sswly breeze will persist. That breeze and the aforementioned periods of high-level ceilings will favor well above average temperatures in the 50s. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... As of 220 PM Saturday... * Fire Weather Watch in effect for the northern Piedmont and northern Coastal Plain, with an Increased Fire Danger Statement in effect for the rest of central NC from 11 AM to 6 PM. * Warm and gusty in the afternoon, dropping to near normal overnight after the passage of a dry cold front. A dry cold front will move through the region Sunday afternoon. Both ahead of and behind the front, gusty winds are expected. Gusts of 25 to 35 mph look likely, with occasional gusts up to 40 mph possible. Higher gusts look to be most likely in the north and the east. Behind the front, dewpoints should drop quickly into the 20s. This could cause RH values in the 20s and potentially as low as the teens. Thus, a Fire Weather Watch has been issued for the northern Piedmont and northern Coastal Plain and an Increased Fire Danger Statement has been issued for the rest of central North Carolina. More information will follow in a Fire Weather discussion. In terms of temperatures, southerly prefrontal winds as well as post frontal downslope warming will allow temperatures to maximize from the upper 60s to around 70 in the north to the mid/upper 70s in the south. This should be up to 15 degrees above normal. Lows overnight should drop into the mid 30s to around 40 which is near normal for this time of year. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 1220 AM Sunday... Surface high shifts off the coast Tuesday afternoon with a weak warm front lifting north Tuesday night. While most of the energy and precip will remain in VA, there are some low end rain chances along the VA/NC border overnight Tuesday/ early Wednesday morning. QPF amounts are expected to be light, a tenth of an inch or less. As the frontal boundary stalls across the region and washes out, temperatures are expected to be 10-15 degrees above normal with highs in the 70s Wednesday-Friday. Lows will be in the 50s. Another frontal system will move into the Mid-Atlantic region late Friday into Saturday bringing increased rain chances to the region. Long range models show difference in timing of the frontal passage with precip chances beginning as early as late Friday night and continuing through much of Saturday. For now kept 20-40% chance Friday evening with less chances by Saturday afternoon. The timing on these chances could be shifted depending on the timing of the trough moving across the mountains and how potent the parent low is as it shifts across the OH valley and Lower Great Lakes region. Temperatures will generally be Slight cooler Saturday and Sunday with high s in the low to mid 70s Sat, and low to mid 60s Sunday. Lows will range from mid 40s to low 50s. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... As of 1040 PM Saturday... VFR conditions are expected through the 24 hour TAF period. Light swly winds (with some occasional 15 kt + gusts in the Triad) will persist as a nocturnal inversion strengthens overnight. The WRAL tall tower has consistently observed 45 to 50 kt winds at 1200 to 1800 feet this evening, with lighter winds at the sfc. Expect LLWS to persist at all terminals through ~14Z when the low-level inversion should break. Good mixing should then promote gusts of 20 to 30 kts through ~00 to 01Z Monday when winds should relax. A band of 3500-5000 ft AGL stratocu will accompany a dry cold front early Sunday. There could be a brief period of marginal LLWS at northern TAF sites after 00Z Monday as flow wanes at the sfc, but confidence was too low to include LLWS in any TAFs at this update. Outlook: Light, probably VFR rain will be possible along a frontal zone that will waver invof NC Tue-Thu. && .FIRE WEATHER... As of 230 PM Saturday Wly surface winds will develop and strengthen with daytime heating and mixing Sun morning, then shift to wnwly to nwly with the passage of a moisture-starved cold front through early to mid-afternoon, strongest across nrn and nern NC. Additionally, sharply drier air behind the front will further dry, and adiabatically warm, amid strong downslope flow through the afternoon, such that minimum RH values in the upr teens to mid 20s percent will be likely, lowest across nrn NC. Based on these forecast fire weather parameters, and after coordination with the NCFS and surrounding NWS forecast offices, a Fire Weather Watch has been issued for the nrn Piedmont and nrn Coastal Plain (roughly north of US-70), flanked to the south by an Increased Fire Danger statement. Further coordination will take place Sun morning to determine if and where an upgrade to a Red Flag Warning may be warranted. && .RAH WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through Sunday afternoon for NCZ007>011-021>028-041-043. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...LH LONG TERM...CA AVIATION...Luchetti/MWS FIRE WEATHER...MWS
Hazardous weather outlook, Nov 15, 2:11 PM EST, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 211 PM EST Sat Nov 15 2025 NCZ038>040-042-073>078-083>086-088-089-161915- Davidson-Randolph-Chatham-Johnston-Stanly-Montgomery-Moore-Lee- Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 211 PM EST Sat Nov 15 2025 ...INCREASED FIRE DANGER IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. INCREASED FIRE DANGER. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-021>028-041-043-161915- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Wake-Wilson- 211 PM EST Sat Nov 15 2025 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in North Carolina, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.